advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Wisconsin, USA:

My daughter is 16 and was diagnosed with type 1 diabetes eight years ago. She recently has switched over to Lantus. Since the switch, her menstrual cycles are pretty messed up. Instead of one week on and three off, it is more like three days on, two days off. Since insulin is a type of hormone, could it possibly be affecting her other hormones? Her nurse and doctor don't think so, but it is too coincidental. We don't want to stop the Lantus to find out. It works really well and makes life so much easier.

Answer:

It is unlikely that Lantus or any other insulin has a direct effect on menstrual cycles. It sounds like your daughter should have a gynecologic evaluation either with her endocrinologist or a gynecologist to be sure that there is no other explanation for the irregular bleeding cycles since there are several diagnostic possibilities that would be amenable to treatment to stabilize the cycles themselves.

SB

DTQ-20040306000526
Original posting 8 Mar 2004
Posted to Insulin Analogs and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.